MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT CATHETER W/ SHERLOCK 3CG (TPS) STYLET 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT CATHETER W/ SHERLOCK 3CG (TPS) STYLET 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that introducer bent while being inserted.Made it through the skin before issue occurred.The patient was sedated in the or.When the introducer failed, a new kit had to be acquired from our office, resulting in the child being sedated much longer than desired.The patient as sedated a total of 45 minutes longer than necessary as a result of the introducer failing.Another limb had to be punctured as a result.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a bent microintroducer was confirmed and the root cause was determined to be use related.The product returned for evaluation was one 5.0fr microez microintroducer.A gross visual inspection of the returned unit found that the dilator and sheath were bent.Two bends were observed on the dilator, one near the distal end and one near the midpoint of the dilator.The sheath had a bend around the midpoint of the sheath which aligned with one of the bend locations on the dilator.Several areas of material buckling were observed on the proximal half of the sheath.The taper and radius of the distal end of the sheath were compared to a similar, non-complaint sample and the sheath tip appeared to have been properly formed.The dilator tip was inspected and no deformation or deficiencies were observed.The shape, location, and extent of the damage observed on the returned unit suggested that the microintroducer sheath was most likely damaged due to excessive insertion force and/or a steep insertion angle.Additionally, the lack of deformation to the tip of the device likely indicates that there was no difficulty piercing the vein.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported by customer that introducer bent while being inserted.Made it through the skin before issue occurred.The patient was sedated in the operating room.When the introducer failed, a new kit had to be acquired from our office, resulting in the child being sedated much longer than desired.The patient as sedated a total of 45 minutes longer than necessary as a result of the introducer failing.Another limb had to be punctured as a result.No other information was provided.

Brand Name
POWERPICC FT CATHETER W/ SHERLOCK 3CG (TPS) STYLET 5F MAXIMAL BARRIER TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20633157
Report Number3006260740-2024-06511
Device Sequence Number12634653
Product Code LJS
UDI-Device Identifier00801741034572
UDI-Public(01)00801741034572(11)240213(17)250531(10)REJN0735
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number1275108FD
Device Lot NumberREJN0735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age12 MO
Patient SexUnknown